Alert archive / Wyoming / High Wind Warnings in 2025

High Wind Warning 10, NWS Salt Lake City, UT

December 19, 2025Uinta County, Wyoming

NWS Salt Lake City, UT issued this high wind warning at Dec 19, 2025, 9:38 AM MST for Uinta County, Wyoming. It was in force for 12 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 19, 2025, 9:38 AM MST (16:38 UTC)
Expired
Dec 19, 2025, 9:25 PM MST
In force
12 hr
Issued by
NWS Salt Lake City, UT

County Uinta County, WY

The radar

The Salt Lake City radar (KMTX), 159 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 19, 10:30 AM MSTNON-TSTM WND GST 675 Ene Almy, WYMesonet station PC450 Evanston North.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 4.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2025-12-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2025-12-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 234 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2835 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
234 m²/s²
0-3 km storm-relative helicity
421 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

061 
WWUS75 KSLC 191638
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
938 AM MST Fri Dec 19 2025

WYZ021-200700-
/O.NEW.KSLC.HW.W.0010.251219T1638Z-251220T0700Z/
Southwest Wyoming-
Including the following locations - Lyman and Evanston
938 AM MST Fri Dec 19 2025

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 65 mph.

* WHERE...Southwest Wyoming.

* WHEN...Until midnight MST tonight.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles and vehicles with trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

UTZ110-200700-
/O.NEW.KSLC.WI.Y.0024.251219T1638Z-251220T0700Z/
Wasatch Mountains I-80 North-
Including the following locations - Mantua and Logan Summit
938 AM MST Fri Dec 19 2025

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 65 mph.

* WHERE...Wasatch Mountains I-80 North.

* WHEN...Until midnight MST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

Church
1 follow-up statement
066 
WWUS75 KSLC 200425
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
925 PM MST Fri Dec 19 2025

WYZ021-200530-
/O.CAN.KSLC.HW.W.0010.000000T0000Z-251220T0700Z/
Southwest Wyoming-
Including the following locations - Evanston and Lyman
925 PM MST Fri Dec 19 2025

...HIGH WIND WARNING IS CANCELLED...

Winds across southwest Wyoming have decreased below warning criteria 
this evening. As a result, the High Wind Warning has been cancelled. 
Periodic gusts over 40 mph may continue through the nighttime hours.

$$

UTZ110-200530-
/O.CAN.KSLC.WI.Y.0024.000000T0000Z-251220T0700Z/
Wasatch Mountains I-80 North-
Including the following locations - Mantua and Logan Summit
925 PM MST Fri Dec 19 2025

...WIND ADVISORY IS CANCELLED...

Winds across the northern Wasatch and Bear River Mountains have 
decreased below advisory criteria this evening. As a result, the 
Wind Advisory has been cancelled. Periodic gusts over 40 mph may 
continue though the nighttime hours.

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

LC

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind warning went out at Dec 19, 4:31 AM MST, 5 hours 7 minutes earlier. Its key messages:

  • A warm storm system will bring valley rain and high elevation mountain snow to northern Utah and southwest Wyoming this afternoon into Saturday. Strong winds will also accompany this storm across southwest Wyoming.
  • Another impulse of moisture will pass through northern Utah from Sunday through Tuesday, bringing another round of high elevation snow and valley rain.
  • After a relative lull in active weather early next week, another Pacific storm will bring another round of valley rain and mountain snow Christmas Eve and Christmas Day.
Area forecast discussion, Dec 19, 4:31 AM MST, 5 hours 7 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
431 AM MST Fri Dec 19 2025

.KEY MESSAGES...

- A warm storm system will bring valley rain and high elevation
  mountain snow to northern Utah and southwest Wyoming this
  afternoon into Saturday. Strong winds will also accompany this
  storm across southwest Wyoming.

- Another impulse of moisture will pass through northern Utah from
  Sunday through Tuesday, bringing another round of high elevation
  snow and valley rain.

- After a relative lull in active weather early next week, another
  Pacific storm will bring another round of valley rain and
  mountain snow Christmas Eve and Christmas Day.

&&

.SHORT TERM (Through 12Z/5AM Tuesday)...A decaying inland-
penetrating atmospheric river will begin to push into northern
Utah through the morning, with precipitation expected to spread
across roughly the northern third of Utah and southwest Wyoming
through the evening and early morning hours on Saturday. Warm
temperatures leading into the evening, aided by breezy overnight
winds, will keep dominant precipitation type in the valley areas
below 7,500-8,000ft as rain while elevations above this range will
maintain wet snow through much of the event. As is the case with
most atmospheric river events, strong winds will spread across the
core of the AR, especially as the upper level jet dips into
northern Utah and southwest Wyoming.

Precipitation is already noted on northern Utah radar in far
northwest Utah/ southern Idaho where the main moisture axis is
currently located. Weak radar returns are also noted over a
portion of central Utah, however, the sub-cloud environment is
likely too dry to support any of this reaching the surface (as
supported by camera feeds). Through the morning and early
afternoon, the moisture axis to the north will gradually dip
southward and kick off precipitation for valley areas. It is
likely that an initial period of orographically induced
precipitation will kick off for the mountains a few hours earlier
than the valley areas... particularly in the terrain north of the
I-80 corridor. As this moisture axis sags southward, so will an
associated baroclinic zone. When this occurs, valley areas will
begin to moisten up to the point of supporting rain to the
surface. Timing of this is most likely to occur around 1-2PM for
the far northern Utah valleys, and by around 7-8PM on the Wasatch
Front. Forcing along the baroclinic zone and the introduction of
upper level support for heavier precipitation will accompany the
southward march of the baroclinic zone which will help to increase
the overall intensity of snowfall in the mountainous terrain. That
said, heavy snowfall is really only expected for elevations above
7,500ft. Areas most likely to see impactful snow accumulations
will be limited to the higher elevations of Logan Canyon, the
upper Cottonwoods, and the western Uinta Mountains. Given the
favorable flow pattern for the western Uinta Mountains, have opted
to issue a Winter Weather Advisory for this zone with the timing
coinciding with the heavier precipitation period (roughly 5PM
Friday through 5PM Saturday), though there is some uncertainty
with how quickly the heavier snowfall tapers off.

When is all said and done, 2 to 6 inches of snowfall can be
expected for the mountainous terrain, with locally upwards of 6-9
inches in the upper Cottonwoods, 6-10 in the northern Bear Rivers,
and 6-12 in the western Uinta Mountains. There is a low
probability (15% or less) for minor snow accumulations in the
Cache Valley as the colder temperatures filter in, however, a
majority of the moisture will be lost.

Wind-wise, the strongest winds are expected in the mountains of
northern Utah and into southwest Wyoming. For southwest Wyoming,
expect wind gusts to range from 40-50 mph during the afternoon
hours today. Potentially dangerous crosswinds may arise in higher
exposure areas of I-80.

After a brief lull in activity, another shortwave trough will push
into the West Coast, helping to advect another shot of moisture
into Utah by Sunday morning/ afternoon. Warm southwesterly flow
will accompany this wave, helping to keep snow levels above valley
areas across much of the state of Utah. That said, another shot of
high elevation snowfall can be expected, however, the impacts are
not anticipated to be as noteworthy as we will be on the southern
periphery of the main moisture axis. This wave and its associated
moisture axis will lift out of the area by early Tuesday morning.

.LONG TERM (After 12Z/5AM Tuesday)...Initially, enhanced
southwesterly flow aloft ahead of a deepening trough along the
eastern Pacific is expected with gusty winds out of the south to
start the period. Moisture associated with this incoming system
will remain well to our southwest through Tuesday, however,
resulting in a dry and blustery start to the long term forecast
until the arrival of the mid-upper level moisture Wednesday
morning.

On Wednesday, winds look to increase in magnitude across the region
as a deepening shortwave embedded within the mean flow traverses
across northern UT throughout the day. With the arrival of the
shortwave trough, associated moisture from an atmospheric river will
overspread the region resulting in a widespread precipitation event
across the entirety of the CWA. Given the nature of atmospheric
river events, snow levels will remain quite high keeping valleys
socked in with rain with only our higher terrain seeing any snow
with this system. Additionally, temperatures will run quite warm
through Friday with each day featuring highs around 15-20F above
average. Temperatures "cool down" somewhat on Friday, though will
still run around 10-15F above average.

Some global ensemble disagreement exists regarding timing and
overall impacts from this system, however, with roughly ~59% of all
ensemble members favoring a stronger and wetter system with the
latter favoring a slower and somewhat drier system. This uncertainty
extends into Thursday with only ~32% of ensemble members supporting
the faster, wetter solution. A potentially significant atmospheric
river event appears possible, though due to model disagreement in
the extended, QPF ranges are quite substantial at this time.
Regardless, a wet (not white) Christmas seems likely at this time
for folks in valley locations this Thursday.

&&

.AVIATION...KSLC... Gusty winds are expected to develop once again
out of the south in the mid to late morning hours, reinforcing
southerly flow and delaying the northwesterly wind shift until 20-
21z. Additionally, chances for rainfall increase following 18z,
though rates are forecast to remain light and may result in
borderline MVFR vsbys at times. There appears a chance that the wind
shift may not occur, and if this is the case, gusts greater than
20kts out of the south will continue well into the overnight hours.

REST OF UTAH AND SOUTHWEST WYOMING...Gusty winds greater than 20kts
will develop across all terminals in the afternoon hours with the
exception of KSGU today. Additionally, gusts greater than 40kts are
expected at KEVW in the late afternoon hours. All sites are expected
to maintain VFR status other than occasional mountain obscurations
across KEVW and KLGU, though MVFR and perhaps a small chance of IFR
vsbys appear possible at KEVW as snow moves in following 20z with
the overlap of the strongest gusts.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Winter Weather Advisory from 5 PM this afternoon to 5 PM MST
     Saturday for UTZ112.

WY...None.
&&

SHORT TERM...Webber
LONG TERM...Worster
AVIATION...Worster

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

Nearby

High Wind Warnings in Wyoming, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.